Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 14, 2016, 8:13 AM CDT for Barber County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 8:13 AM CDT (13:13 UTC)
- Expired
- Jul 14, 2016, 9:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 62 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
574
WWUS83 KDDC 141313
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
813 AM CDT THU JUL 14 2016
KSZ090-141400-
BARBER KS-
813 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BARBER COUNTY UNTIL 900
AM CDT...
AT 812 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY
NEAR SHARON...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEDICINE LODGE...KIOWA...SHARON AND HAZELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 9845 3715 9875 3746 9853 3744 9846
3739 9846 3738 9835 3700 9835
TIME...MOT...LOC 1312Z 287DEG 33KT 3724 9844
$$
KRUSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:11 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 14, 3:11 AM CDT, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 311 AM CDT THU JUL 14 2016 .SYNOPSIS... Issued at 247 AM CDT Thu Jul 14 2016 West-northwesterly mid to high level flow, a stalled out frontal boundary, moist low level upslope flow on the cool side of the front and plenty of instability is a prescription for periodic thunderstorm clusters in the summer. This pattern will continue through Friday before upper level ridging builds across the central plains. && .SHORT TERM...(Today and tonight) Issued at 247 AM CDT Thu Jul 14 2016 Thunderstorms will be ongoing across central and parts of southwest Kansas this morning as weak shortwave trough passes. There could be a rejuvenation of storms this afternoon if the lower levels recover from this morning's stabilizing cool thunderstorm outflow. If surface based thunderstorms develop with daytime heating, then these could be severe with very large hail and possibly even a tornado or two based on the strongly veering wind profile. However, there is tremendous uncertainty in this scenario and much more will be known by mid-morning as overnight thunderstorms die off. Highs today are problematic due to uncertainty with degree of cool thunderstorm outflow this morning. Highs should be mostly in the 80s, with some readings near 90 along the Oklahoma state line where the affects of morning convection will be less. .LONG TERM...(Friday through Wednesday) Issued at 247 AM CDT Thu Jul 14 2016 Another thunderstorm cluster is possible Friday evening as west- northwesterly mid level flow persists. These could be severe as well but the details of this event will be strongly modulated by what happens with the lower level airmass leading up to Friday. A warming trend can be expected with highs climbing well into the 90s for the weekend with very small chances for thunderstorms Saturday. Next week looks mainly dry with temperatures from 95 to 100 degrees just about every day. Some readings over 100 degrees are possible later next week after the ground dries out well from previous rains and humidity levels gradually go down. However, given the relative wetness we have seen this spring and early summer, reaching well over 100 degrees may continue to be hard to obtain in places like Dodge City and Garden City unless we can achieve over a solid week without rainfall. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1258 AM CDT Thu Jul 14 2016 Low level moist easterly upslope flow will continue through the period. There is a chance of thunderstorms at the TAF sites after 08z. VFR conditions can be expected outside of thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... DDC 89 65 86 66 / 40 40 40 50 GCK 88 64 86 66 / 30 20 40 50 EHA 93 64 88 65 / 30 20 20 20 LBL 91 65 88 66 / 40 30 30 30 HYS 85 65 86 66 / 80 30 40 40 P28 89 69 88 68 / 60 60 50 50 && .DDC Watches/Warnings/Advisories... NONE. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Finch
Hazardous weather outlook, Jul 14, 4:14 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 414 AM CDT THU JUL 14 2016 KSZ030-031-043>046-061>066-074>081-084>090-150915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 414 AM CDT THU JUL 14 2016 /314 AM MDT THU JUL 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS MORNING AND THESE STORMS COULD BE MARGINALLY SEVERE WITH HAIL AS LARGE AS QUARTERS AND WIND GUSTS AS HIGH AS 60 MPH. THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON WITH DAYTIME HEATING. THESE STORMS COULD CONTAIN HAIL FROM QUARTER TO GOLFBALL SIZE AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT. THESE COULD BE SEVERE WITH VERY LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. JF
In the hours before
Special weather statement, Jul 14, 6:06 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
606 AM CDT THU JUL 14 2016
KSZ063-064-077>080-088-089-141200-
FORD KS-FINNEY KS-GRAY KS-EDWARDS KS-KIOWA KS-CLARK KS-COMANCHE KS-
HODGEMAN KS-
606 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FINNEY...NORTHEASTERN
GRAY...WESTERN COMANCHE...FORD...SOUTHWESTERN PRATT...SOUTHWESTERN
EDWARDS...NORTHEASTERN CLARK...SOUTHWESTERN HODGEMAN AND KIOWA
COUNTIES UNTIL 700 AM CDT...
AT 604 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF BLOOM...MOVING NORTHEAST AT 30 MPH. OTHER STRONG
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR COLDWATER AND ALSO
CIMARRON.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DODGE CITY...CIMARRON...COLDWATER...BUCKLIN...GREENSBURG...
SPEARVILLE...HAVILAND...PROTECTION...MULLINVILLE...FORD...ENSIGN...
BLOOM...WILMORE...CLARK STATE LAKE...WRIGHT...LAKE COLDWATER...
HOWELL...FT. DODGE...BELLEFONT AND KINGSDOWN.
LAT...LON 3778 10047 3821 10022 3758 9901 3754 9901
3708 9938
TIME...MOT...LOC 1104Z 234DEG 34KT 3758 9995
KRUSESpecial weather statement, Jul 14, 6:53 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 653 AM CDT THU JUL 14 2016 KSZ063-064-076>078-141300- FORD KS-FINNEY KS-GRAY KS-HODGEMAN KS-HASKELL KS- 653 AM CDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FINNEY...GRAY... NORTHWESTERN FORD...NORTHEASTERN HASKELL AND SOUTHWESTERN HODGEMAN COUNTIES UNTIL 800 AM CDT... AT 653 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHARLESTON...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CIMARRON...PIERCEVILLE...INGALLS...ENSIGN...CHARLESTON... KALVESTA AND THE HAGGARD ELEV. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3761 10075 3798 10077 3819 10020 3762 10021 TIME...MOT...LOC 1153Z 234DEG 19KT 3783 10055 KRUSE
Special weather statement, Jul 14, 7:00 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
700 AM CDT THU JUL 14 2016
KSZ080-081-089-090-141300-
KIOWA KS-BARBER KS-PRATT KS-COMANCHE KS-
700 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...SOUTHERN
PRATT...BARBER AND SOUTHEASTERN KIOWA COUNTIES UNTIL 800 AM CDT...
AT 700 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF SUN CITY...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRATT...MEDICINE LODGE...KIOWA...HARDTNER...SHARON...SAWYER...
HAZELTON...ISABEL...COATS...LAKE CITY...SUN CITY...WILMORE...AETNA...
BELVIDERE...CAIRO AND CROFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3700 9898 3738 9930 3778 9847 3739 9846
3738 9837 3713 9835 3700 9835
TIME...MOT...LOC 1200Z 260DEG 22KT 3731 9898
KRUSELocal storm report, Jul 14, 7:34 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
734 AM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HAIL MONTEZUMA 37.60N 100.44W
07/14/2016 E0.88 INCH GRAY KS PUBLIC
.
&&
SMRLocal storm report, Jul 14, 7:41 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
741 AM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL 1 SW GARDEN CITY 37.97N 100.88W
07/14/2016 M0.88 INCH FINNEY KS LAW ENFORCEMENT
.
&&
SMRSpecial weather statement, Jul 14, 8:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
813 AM CDT THU JUL 14 2016
KSZ090-141400-
BARBER KS-
813 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BARBER COUNTY UNTIL 900
AM CDT...
AT 812 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY
NEAR SHARON...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEDICINE LODGE...KIOWA...SHARON AND HAZELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 9845 3715 9875 3746 9853 3744 9846
3739 9846 3738 9835 3700 9835
TIME...MOT...LOC 1312Z 287DEG 33KT 3724 9844
KRUSEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:06 AM CDT | Special Weather Statement | DDC | Finney, Gray | 54 min |
| Jul 14, 5:12 AM CDT | Special Weather Statement | DDC | Hamilton | 33 min |
| Jul 14, 5:18 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 29 min |
| Jul 14, 5:32 AM CDT | Special Weather Statement | DDC | Stafford | 58 min |
| Jul 14, 5:58 AM CDT | Special Weather Statement | DDC | Haskell, Meade | 62 min |
| Jul 14, 6:01 AM CDT | Special Weather Statement | DDC | Finney, Scott | 74 min |
| Jul 14, 6:06 AM CDT | Special Weather Statement | DDC | Ford, Kiowa | 54 min |
| Jul 14, 6:23 AM CDT | Severe Thunderstorm Warning | DDC | Comanche | 37 min |
| Jul 14, 6:53 AM CDT | Special Weather Statement | DDC | Gray | 67 min |
| Jul 14, 7:00 AM CDT | Special Weather Statement | DDC | Barber, Pratt | 60 min |
| Jul 14, 7:24 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Meade | 36 min |
| Jul 14, 8:26 AM CDT | Special Weather Statement | DDC | Ford, Gray | 64 min |
| Jul 14, 8:40 AM CDT | Special Weather Statement | DDC | Pratt | 20 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.